Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 11, 2002, 5:37 PM CST for Saint Tammany Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2002, 5:37 PM CST (23:37 UTC)
- Expired
- Nov 11, 2002, 6:00 PM CST
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 6:00 PM CST | Thunderstorm Wind | Bush, LA | Several trees were blown down along Highway 40 near Bush. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112337 SVRNEW LAC103-120000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 535 PM CST MON NOV 11 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA * UNTIL 600 PM CST * AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BUSH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUN...BUSH AT 550 PM CST THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:50 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 2:50 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CST MON NOV 11 2002
MAIN FORECAST CHALLENGE FOR THIS PACKAGE IS PRECIPITATION THROUGH
TONIGHT. FAIRLY INTENSE CONVECTION HAS DEVELOPED THIS AFTERNOON IN
AN AREA OF LOW LEVEL CONVERGENCE ACROSS COASTAL AREAS OF SOUTHEAST
LOUISIANA AND MISSISSIPPI AND THE ADJACENT COASTAL WATERS. THIS AREA
IS ALONG AND TO THE SOUTH OF A NEARLY STATIONARY SHALLOW FRONTAL
BOUNDARY EXTENDING ACROSS THE FORECAST AREA. THE CONVECTION THIS
AFTERNOON HAS INTENSIFIED AS THE LOW LEVEL FLOW HAS INCREASED IN
RESPONSE TO AN APPROACHING UPPER JET ROUNDING THE BASE OF A
SHARPENING MID/UPPER LEVEL TROUGH APPROACHING THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION. WE EXPECT THE PRECIPITATION
WILL CONTINUE TO INCREASE IN COVERAGE INTO THE EVENING HOURS ACROSS
THE FORECAST AREA AS BOTH FORCING AND UPPER LEVEL DIVERGENCE
INCREASES. IN ADDITION...A WEAK WAVE MAY MOVE EAST ALONG THE FRONT
THIS EVENING AND TONIGHT TO HELP ENHANCE THE PRECIPITATION. LIX
RADAR HAS INDICATED ROTATION IN A NUMBER OF THE CELLS ACROSS THE
COASTAL WATERS THIS AFTERNOON AND ALTHOUGH DIRECTIONAL SHEAR IS
LIMITED SUFFICIENT LOW LEVEL SPEED SHEAR EXISTS FOR ROTATING STORMS.
IF A WAVE DOES INDEED MOVE ALONG THE FRONT...LOW LEVEL DIRECTION
SHEAR MAY INCREASE SOMEWHAT INTO THE EVENING HOURS. THE BEST CHANCE
FOR ANY SEVERE WEATHER WILL LIKELY REMAIN NEAR THE COAST WITH ONLY
ELEVATED CONVECTION EXPECTED FURTHER INLAND. FRONTAL BOUNDARY SHOULD
BEGIN PUSHING SOUTH INTO THE COASTAL WATERS LATE TONIGHT WITH SOME
OVERRUNNING LIGHT RAIN PERSISTING INTO THE MORNING HOURS. CLOUDINESS
WILL BEGIN TO DIMINISH BY LATE IN THE DAY AS THE MID LEVEL TROUGH
MAKES ITS WAY EAST ACROSS THE AREA.
REMAINDER OF THE FORECAST PERIOD LOOKS DRY AS MUCH DRIER AIR
ADVECTS INTO THE AREA THROUGH THE MIDDLE OF THE WEEK AS NORTHWEST
FLOW ALOFT PREVAILS. A SMALL CHANCE OF SHOWERS WILL BE MENTIONED IN
THE FORECAST FOR FRIDAY NIGHT AND EARLY SATURDAY AS ANOTHER UPPER
TROUGH APPROACHES AND AN ASSOCIATED COLD FRONT MOVES SOUTH ACROSS
THE AREA. DRY WEATHER WILL RETURN FOR THE END OF THE WEEKEND AND THE
BEGINNING OF THE NEXT WORK WEEK.
PRELIMINARY NUMBER FOLLOW...
MCB 52/62/39/63 7200 BTR 55/64/42/64 8200
MSY 59/66/49/65 9400 GPT 57/65/44/64 9400
.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
11Hazardous weather outlook, Nov 11, 11:00 AM CST, 6 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .THIS AFTERNOON AND TONIGHT... THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI ALTHOUGH THEY WILL BE MOST NUMEROUS ACROSS COASTAL AREAS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THROUGH TONIGHT. FLOODING... THE LOWER PEARL RIVER BASIN REMAINS IN FLOOD. THE BOGUE FALAYA RIVER AT BOSTON STREET IN COVINGTON IS FORECAST TO GO ABOVE FLOOD STAGE THIS EVENING AND THE WOLF RIVER NEAR GULFPORT IS FORECAST TO GO ABOVE FLOOD STAGE TUESDAY. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE DETAILS. MARINE... MODERATE TO STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE COASTAL WATERS IN THE WAKE OF A COLD FRONT. A SMALL CRAFT ADVISORY MAY BE REQUIRED LATE TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION IS NOT REQUIRED. .TUESDAY THROUGH SUNDAY... STRONG NORTH WINDS ARE EXPECTED TO CONTINUE TUESDAY OVER THE COASTAL WATERS AND SLOWLY DIMINISH WEDNESDAY. THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THROUGH SUNDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 11:59 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 61 min |
| Nov 11, 12:25 AM CST | Special Marine Warning | LIX | 95 min | |
| Nov 11, 1:00 AM CST | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 60 min |
| Nov 11, 8:16 AM CST | Special Marine Warning | LIX | 89 min | |
| Nov 11, 11:36 AM CST | Special Marine Warning | LIX | 114 min | |
| Nov 11, 1:53 PM CST | Special Marine Warning | LIX | 112 min | |
| Nov 11, 1:53 PM CST | Special Marine Warning | LIX | 112 min | |
| Nov 11, 5:45 PM CST | Special Marine Warning | LIX | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.